Virginia, 2016Lightning Strike in Virginia, August 15, 2016
August 15, 2016 · NWS AKQ · 1 event in 1 county or zone
Isolated thunderstorm well in advance of a cold front produced lightning damage across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorm well in advance of a cold front produced lightning damage across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 8:26 PM EST, 19 minutes earlier.
Area forecast discussion, Aug 15, 8:26 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
926 PM EDT MON AUG 15 2016
.SYNOPSIS...
High Pressure will remain centered well off the mid Atlantic and
southeast coast through the middle of the week. A frontal boundary
will linger north of the area before gradually dropping south into
the region later Wednesday into Thursday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High pressure remains anchored off the Southeast coast
this afternoon, with a weak trough lingering over s-central/se VA
into ne NC. Iso-sct showers/tstms have developed in vicinity of the
boundary this aftn. MLCAPE values range from 2000-3000 J/kg, so
updrafts strengthen quickly. However, deep layer shear is less than
20kt, so the convection has been very disorganized and short-lived.
Temperatures this aftn outside of tstms are in the low to mid 90s
with heat indices generally 100-104 across the n, and 105-109 across
the s.
Showers/tstms should linger into the early evening hours and become
more concentrated over the Piedmont, before dissipating later this
evening, with only a 20% PoP over the Lower MD Ern Shore after
midnight. Warm and humid tonight with lows in the mid/upper 70s.
Again, record high mins could be challenged. Fog/stratus is not
expected tonight as the weak trough lifts back to the n producing a
wind shift from e/se to ssw.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
High pressure remains anchored off the Southeast coast
Tuesday and Wednesday. Highs return to the mid 90s Tuesday as the
weak trough/front lifts n of the local area. Heat indices average
105-109 along and e of the I-95 corridor, so a heat advisory has
been issued. Dewpoints should be slightly lower over the Piedmont
with heat indices generally 100 to 104. Warm and humid again Tuesday
night with lows in the mid/upper 70s (additional record high mins
may be challenged). The ridge slowly weakens and gets shunted
offshore Wednesday. This will allow a cold front to approach from
the nw late Wednesday. Most of the day will likely be dry, with an
increasing chc of showers/tstms nw-se by mid-late aftn. Still
hot/humid with highs averaging in the mid 90s s to low 90s n and at
the immediate coast. Another heat advisory is likely across srn/se
VA/ne NC as heat indices reach or exceed 105 F.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Long term period will be characterized by a breakdown in the upper-
level ridge that was in place over the area the previous several
days. Meanwhile, a frontal boundary will slowly drop south into the
area Wed night through Fri leading to frequent chances of
shras/tstms. Included a 30-40% chance of rain Thu with the front in
the vicinity and weak cyclonic flow aloft. High temps in the upper
80s to near 90. Similar temps for Fri, with a 20-30% chance of rain.
Typical summer-like conditions expected over the weekend with high
temps avgg in the upper 80s both days and a 20-40% chance of
shras/tstms.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
Showers and tstms developed along a weak surface trough across
central and SE Virginia this afternoon and evening. At 01Z most of
this activity is across the Virginia Piedmont and extends through
Northern Virginia and Maryland. There is a slight chance that SBY
might be affected by some convection later tonight. Otherwise, it
looks like a calm overnight period for the other TAF sites. A few
low and mid level clouds are possible and there is the chance for
some fog during the overnight but visbility probably not below 3
miles. The wind will be mostly light tonight and shift to the SW
on Tuesday 5-10 kt. Much of the same weather is expected for
Tuesday with hot and humid conditions and a chance for
afternoon/evening showers and tstms.
A somewhat stronger front drops into the region Wednesday/Thursday
bringing an increased chc (30-50%) of mainly afternoon/evening
showers/tstms. The front remains near the area Friday into
Saturday.
&&
.MARINE...
Latest sfc analysis shows a weak frontal boundary just north of the
area with high pressure off the Carolina coast. This setup will
allow SE/S flow to continue this eveng into tonight, mainly at 10-15
kt with 1-2 ft waves and seas. Pressure gradient then tightens up
late Tue, with winds and seas expected to just fall short of sca
criteria over the ocean Tue eveng. Will need to re-evaluate again
tonight but with this being 3rd period, warm air above the sfc, and
recent tendency for guidance to overdue wave heights a bit, held off
on any headlines. A frontal boundary then drops and stalls near the
area mid to late week, allowing marine conditions to improve aside
from possible aftn/eveng shras/tstms.
&&
.CLIMATE...
Over the weekend, the only record high set or tied was the 98 F at
SBY on Sunday 8/14 (tied). However, all sites were able to tie or
set new record high mins both Sat 8/13 and Sun 8/14 (see RER's for
details). Record highs and record high mins Through Wed are listed
below:
* Record Highs:
* Today Mon (8/15) / Tue (8/16) / Wed (8/17)
* RIC 98 (1900) 101 (1954) 99 (1988)
* ORF 98 (1980) 96 (2007) 98 (1988)
* SBY 96 (1947) 98 (1997) 97 (1997)
* Record High Mins:
* Today Mon (8/15) / Tue (8/16) / Wed (8/17)
* RIC 76 (1980) 75 (1997) 76 (2010)
* ORF 78 (2005) 78 (1997) 80 (1995)
* SBY 76 (1969) 77 (2002) 78 (1995)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory from 11 AM to 7 PM EDT Tuesday for MDZ021>025.
NC...Heat Advisory from 11 AM to 7 PM EDT Tuesday for NCZ012>017-
030>032-102.
VA...Heat Advisory from 11 AM to 7 PM EDT Tuesday for VAZ062-064-
067>069-075>090-092-093-095>100-510>525.
MARINE...None.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...MAS
AVIATION...AJZ/JEF
MARINE...MAS
CLIMATE...Hazardous weather outlook, Aug 15, 6:06 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT MON AUG 15 2016
MDZ021>025-NCZ012>017-030>032-102-VAZ062-064-067>069-075>090-092-093-
095>100-510>525-162315-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-GOOCHLAND-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
706 PM EDT MON AUG 15 2016
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-060-061-065-066-509-162315-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-
WESTERN LOUISA-
706 PM EDT MON AUG 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HEAT INDICES IN THE 100 TO 104 RANGE ARE EXPECTED ACROSS THE
OUTLOOK AREA ON TUESDAY AND WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 6:28 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
728 PM EDT MON AUG 15 2016
VAZ075-076-152345-
WESTMORELAND-RICHMOND-
728 PM EDT MON AUG 15 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN RICHMOND
AND CENTRAL WESTMORELAND COUNTIES...
AT 727 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
LEEDSTOWN...OR NEAR MONTROSS...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... COLONIAL
BEACH...MONTROSS...LEEDSTOWN...NEWLAND...SINGERLY...WESTMORELAND
STATE...FONESWOOD...CURRIOMAN LANDING...POTOMAC BEACH...POTOMAC
MILLS... STRATFORD HALL...LERTY...OAK GROVE AND PEEDS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
3817 7687 3816 7684 3817 7676 3816 7668
3803 7684 3807 7692 3808 7693 3809 7699
3811 7699 3810 7701 3812 7705 3827 7701
3828 7698
TIME...MOT...LOC 2327Z 210DEG 23KT 3815 7690
05Special weather statement, Aug 15, 6:31 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT MON AUG 15 2016
VAZ048-062-509-510-160000-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
731 PM EDT MON AUG 15 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT LOUISA...
NORTHWESTERN GOOCHLAND AND FLUVANNA COUNTIES...
AT 730 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR TROY TO NEAR KENTS STORE TO NEAR COLUMBIA.
MOVEMENT WAS NORTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1
TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... LOUISA...MINERAL...PALMYRA...FORK
UNION...LAKE MONTICELLO...TROY... FERNCLIFF...KENTS STORE...BOSWELLS
TAVERN...GORDONSVILLE...SCOTTSVILLE... DIXIE...LOUISA
AIRPORT...WILMINGTON...CENTRAL PLAINS...ZION CROSSROADS...
PENDLETON...SHORES...CARYSBROOK AND STAGE JUNCTION.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3806 7826 3813 7821 3815 7809 3813 7805
3814 7801 3812 7798 3810 7783 3808 7781
3807 7778 3806 7778 3793 7794 3777 7816
3769 7824 3773 7837 3774 7842 3777 7848
3780 7849
TIME...MOT...LOC 2330Z 222DEG 10KT 3801 7824 3790 7819 3779 7815
05Special weather statement, Aug 15, 7:02 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT MON AUG 15 2016
VAZ048-062-509-510-160045-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
802 PM EDT MON AUG 15 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT LOUISA...
NORTHWESTERN GOOCHLAND AND FLUVANNA COUNTIES...
AT 802 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES WEST OF BOSWELLS TAVERN TO NEAR COLUMBIA.
MOVEMENT WAS NORTHEAST AT 20 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... LOUISA...MINERAL...PALMYRA...FORK
UNION...LAKE MONTICELLO...COLUMBIA... TROY...FERNCLIFF...KENTS
STORE...BOSWELLS TAVERN...GORDONSVILLE...DIXIE... LOUISA
AIRPORT...WILMINGTON...CENTRAL PLAINS...ZION CROSSROADS...
PENDLETON...CARYSBROOK...STAGE JUNCTION AND BYBEE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3806 7826 3813 7821 3814 7812 3815 7811
3813 7805 3814 7801 3812 7798 3810 7784
3806 7778 3805 7775 3803 7775 3774 7814
3775 7818 3770 7823 3784 7846
TIME...MOT...LOC 0002Z 238DEG 16KT 3808 7831 3780 7817
05Special weather statement, Aug 15, 7:44 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 PM EDT MON AUG 15 2016
VAZ048-060>062-066>069-160130-
PRINCE
EDWARD-AMELIA-NOTTOWAY-POWHATAN-LUNENBURG-GOOCHLAND-CUMBERLAND-
FLUVANNA-
844 PM EDT MON AUG 15 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
GOOCHLAND...NORTHWESTERN LUNENBURG...SOUTHEASTERN FLUVANNA...
NORTHWESTERN NOTTOWAY...NORTHWESTERN AMELIA...WESTERN POWHATAN...
PRINCE EDWARD AND CUMBERLAND COUNTIES...
AT 844 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR DILLWYN TO LONGWOOD UNIVERSITY TO ABILENE.
MOVEMENT WAS NORTHEAST AT 25 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...CREWE...HAMPDEN SYDNEY...HAMPDEN SYDNEY
COLLEGE... LONGWOOD
UNIVERSITY...BURKEVILLE...COLUMBIA...BALLSVILLE...TRENHOLM...
FIFE...MORVEN...LAKESIDE VILLAGE...GREEN
BAY...DUNCAN...PROSPECT...GUINEA MILLS...RICE...JETERSVILLE AND
SUNNYSIDE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3736 7857 3733 7851 3734 7846 3764 7825
3769 7824 3771 7829 3772 7833 3778 7822
3776 7803 3771 7799 3735 7804 3707 7816
3707 7845 3710 7850 3714 7852 3714 7858
TIME...MOT...LOC 0044Z 218DEG 27KT 3755 7840 3729 7838 3712 7854
05Special weather statement, Aug 15, 8:04 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 PM EDT MON AUG 15 2016
VAZ064-160145-
CAROLINE-
904 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAROLINE COUNTY...
AT 904 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MASSAPONAX...OR 7 MILES NORTHWEST OF BOWLING GREEN...MOVING
NORTHEAST AT 15 MPH.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MILFORD...PORT ROYAL...FORT A.P. HILL...CORBIN...
RAPPAHANNOCK ACADEMY...GUINEA...WOODFORD...VILLBORO AND NANCY WRIGHTS
CORNER.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3824 7731 3824 7729 3823 7729 3822 7728
3825 7727 3825 7723 3824 7723 3823 7725
3821 7724 3819 7725 3819 7723 3820 7722
3817 7718 3817 7715 3816 7712 3800 7737
3810 7753 3825 7737 3825 7734
TIME...MOT...LOC 0104Z 218DEG 15KT 3814 7741
05Special weather statement, Aug 15, 8:14 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
914 PM EDT MON AUG 15 2016
VAZ048-060>062-160200-
PRINCE EDWARD-GOOCHLAND-CUMBERLAND-FLUVANNA-
914 PM EDT MON AUG 15 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT WEST CENTRAL
GOOCHLAND...SOUTHEASTERN FLUVANNA...EAST CENTRAL PRINCE EDWARD AND
CUMBERLAND COUNTIES THROUGH 10 PM EDT...
AT 912 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR GOLD HILL TO NEAR GUINEA MILLS TO NEAR RICE.
MOVEMENT WAS NORTH AT 20 MPH.
WIND GUSTS IN EXCESS OF 30 MPH...SMALL HAIL...AND RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...FORK UNION...COLUMBIA...FIFE...
LAKESIDE VILLAGE...DUNCAN...GUINEA MILLS...ANGOLA...GRAYS SIDING...
TRENTON MILLS...DIXIE...STODDERT...ASHBY...ELK HILL...COHASSET...
HAWK...WHITEVILLE...MCRAE AND PEMBERTON.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3764 7825 3769 7824 3773 7837 3782 7827
3775 7805 3744 7819 3743 7819 3743 7820
3739 7822 3737 7824 3730 7823 3727 7824
3734 7846
TIME...MOT...LOC 0112Z 198DEG 19KT 3767 7841 3745 7828 3726 7835
05Lightning, Prince Edward
- When
- August 15, 8:45 PM EST
- Where
- Prince Edward County, 3.83 mi SSE of Farmville Muni Arpt
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 37.300, -78.400
Lightning strike caused a structural fire at Longwood Landings Student Resident Complex at Longwood University.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 15, 20161 death · 1 injured · $150,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 15, 20161 death · 68 kt wind · 19 events
- Tornadoes in Indiana, August 15, 2016$89,000 · EF2 · 8 events
- Flash Flood in Indiana, August 15 to 16, 2016$5.1 million · 1 event
- Flash Flooding in Missouri, August 15, 2016$25,000 · 6 events
- Damaging Winds in Virginia, August 15, 2016$27,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in Maryland, August 15, 20161 in hail · 21 events
- Damaging Winds in Virginia, August 15, 201652 kt wind · 21 events
- Damaging Winds in Ohio, August 15, 2016$13,000 · 50 kt wind · 12 events
- Damaging Winds in West Virginia, August 15, 2016$15,000 · 50 kt wind · 3 events
- Flash Flooding in Texas, August 15 to 16, 20169 events
- Flooding and Heavy Rain in Arkansas, August 15 to 31, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657659.